So I've been on the Depo shot for 4 years now, I'm only 17 my mom wanted to start me young as it was what she was on. In the course of that time I've had significant weight gain, depression, I've been lethargic, moody, and I have frequent illness and soreness. I didn't think they were related to the Depo until my mother got off of it and expressed how much better she felt. Ever since, I've looked into Depo and have seen people get loss of fertility, cancer, bone marrow loss, and several other big long term issues which only raised my concerns more. I want to switch my birth control method.
What i like about depo: 3 months between, I have a terrible memory. No period. High effectiveness, and after the shot, no worries
So how does an implant birth control such as implanon compare? Help me out here
Every birth control method has few side effects. Depo vera is injected every 12 weeks while the contraceptive has the power to prevent conception up to 14 weeks, the injections are usually given every 12 weeks to ensure that there is no gap in the effectiveness of the birth control between shots. If such a schedule is maintained, pregnancy while on Depo-Provera is extremely rare .Mood changes, nausea, weight gain, menstrual cramps, vaginal itching, low sex drive are few of the side effects of using implanon.It is best to discuss your concerns with your attending gynecologist and clarify them. I hope it helps.
Best luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.